What is Moon Facies?
Individuals who have faces that have an appearance of being swollen and a randomly rounded shape may run the risk of having moon facies. Although this ailment is not serious, it is known for causing people to feel more self-conscious about their appearance. This ailment occurs when an extra amount of fat begins to accumulate on the sites of the face. This is more commonly related to the disease of Cushing’s syndrome, although it can be a result of being overweight as well.
What are the Symptoms of Moon Facies?
Moon facies will cause the face to become swollen and round. It may appear to be puffy. Some people have experienced swelling from fat to the extent that it is impossible to see the ears anymore. Sometimes there are fat deposits which become apparent in the skull as well. Moon facies is caused by too much cortisol being present in the body. Many people who have moon facies experience the ailment as a result of other conditions, such as Cushing’s syndrome or hormonal imbalances.
How is Moon Facies Treated?
It can be very difficult to treat moon facies based on what may be causing it. If it is caused by Cushing’s syndrome, then it is common for people to have it treated by using medicine, therapy,, or radiation. The issue is that people who are getting steroid treatments may have to ultimately stop using these types of treatments due to the link associated with moon facies. People who have used steroids for a long period of time may experience moon facies as a result of having too much of these hormones within their body. It is more common if individuals are using these steroids orally.
Can Moon Facies Be Prevented?
There is no known way to prevent moon facies from occurring. Those who are experiencing the ailment as a result of obesity are always encouraged to consider various weight loss methods to help them reduce the occurrence of the ailment. Those who have been experiencing moon facies as a result of medication may have to lessen the amount of medication that they use on a regular basis or stop using their medication entirely. Taking your medication every other day instead of every day can help to reduce the likelihood of moon facies occurring, or if you are already experiencing it, it can help to lessen the swelling.